Nursing Fundamentals and Clinical Practice: cram pack

Formula sheets, the key method steps for every topic and 18 practice problems, with full solutions at the back.

New problemsBack to the course

In the print window, choose “Save as PDF” to keep a copy on your device.

1Formulas and methods

Arterial blood gas interpretation

Normal ranges
pH 7.35–7.45, PaCO₂ 35–45 mmHg (4.7–6.0 kPa), HCO₃⁻ 22–26 mmol/L
ROME
Respiratory: PaCO₂ opposite to pH; Metabolic: HCO₃⁻ equal to pH
Winter’s formula
PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2
Metabolic alkalosis
PaCO₂ ≈ 0.7·HCO₃⁻ + 21
Anion gap
AG = Na⁺ − (Cl⁻ + HCO₃⁻) ≈ 8–12
Albumin-corrected gap
AG + 2.5·(4.0 − alb g/dL) = AG + 0.25·(40 − alb g/L)
Delta ratio
(AG − 12)/(24 − HCO₃⁻)
P/F ratio
PaO₂/FiO₂
Alveolar gas equation
PAO₂ = FiO₂·(760 − 47) − PaCO₂/0.8
Serum osmolality
2·Na⁺ + glucose + urea (2·Na⁺ + glucose/18 + BUN/2.8)

Method

  1. Read the pH: below 7.35 is acidosis, above 7.45 alkalosis.
  2. Find the value that explains it: PaCO₂ moving opposite to the pH is respiratory, HCO₃⁻ moving with the pH is metabolic.
  3. Look at the other value: normal means uncompensated, abnormal in the compensating direction means partial compensation, and a normal pH with both abnormal means full compensation.
  4. In a metabolic acidosis, compare PaCO₂ with Winter’s formula, 1.5·HCO₃⁻ + 8 ± 2, and calculate the anion gap Na⁺ − (Cl⁻ + HCO₃⁻).
  5. Check a high anion gap with the delta ratio and, when albumin is low, with the corrected gap.

Clinical assessment scores

Glasgow Coma Scale
GCS = E (1–4) + V (1–5) + M (1–6) = 3–15
APGAR
5 signs × 0–2 = 0–10; 7–10 reassuring, 4–6 moderately abnormal, 0–3 low
Braden scale
5 × (1–4) + 1 × (1–3) = 6–23; ≤ 18 at risk
Morse fall scale
falls 25, diagnosis 15, aid 15/30, IV 20, gait 10/20, mental status 15
NEWS2 risk
0–4 low; single 3 low–medium; 5–6 medium; ≥ 7 high
Mean arterial pressure
MAP = (SBP + 2·DBP)/3 = DBP + PP/3
Pulse pressure and shock index
PP = SBP − DBP, SI = HR/SBP
Body mass index
BMI = kg/m² = 703·lb/in²

Method

  1. Find the score sheet that the question uses and its range (GCS 3–15, APGAR 0–10, Braden 6–23, Morse 0–125).
  2. Score every item separately, matching the description to its level.
  3. Add the item scores and check that the total lies inside the range.
  4. Apply the cut-offs: for NEWS2 also look for any single parameter scoring 3.
  5. For derived values use MAP = (SBP + 2·DBP)/3, PP = SBP − DBP, SI = HR/SBP and BMI = kg/m².

Enteral & parenteral nutrition calculations

Daily volume
mL = kcal / (kcal/mL)
Continuous feed
mL/h = daily volume / hours of feeding
Bolus feed
mL per feed = daily volume / number of feeds
Energy and protein delivered
kcal = mL × kcal/mL; g = L × g/L
Free water
mL = formula volume × water fraction
Ideal body weight (Devine)
men 50 + 2.3 × (in − 60); women 45.5 + 2.3 × (in − 60); 1 in = 2.54 cm
Body mass index
BMI = kg/m²
Parenteral nutrition
dextrose 3.4 kcal/g, amino acids 4 kcal/g, lipid 20% 2.0 kcal/mL, 10% 1.1 kcal/mL
Nitrogen
g N = g protein / 6.25
Glucose infusion rate
GIR = mg/(kg·min) = % × mL/h / (6 × kg)

Method

  1. Write down what is asked: a pump rate, a volume, kilocalories, grams of protein or water.
  2. Turn energy into volume with mL = kcal/(kcal/mL), and volume into protein with litres × g/L.
  3. Divide by the hours the feed actually runs for a rate, or by the number of feeds for a bolus.
  4. For needs, multiply kcal/kg or g/kg by the weight the rule names; find the ideal body weight with Devine: 50 or 45.5 + 2.3 × (inches − 60).
  5. For PN, find grams as % × mL/100, then use 3.4 kcal/g for dextrose, 4 kcal/g for amino acids and the stated kcal/mL for lipid.

ECG rhythm strip interpretation

Paper (25 mm/s, 10 mm/mV)
1 small box = 0.04 s, 1 large box = 0.20 s, 10 mm = 1 mV
Heart rate, regular rhythm
300 ÷ large boxes = 1500 ÷ small boxes = 60 ÷ RR (s)
Heart rate, irregular rhythm
QRS complexes in 6 s × 10
Normal PR interval
0.12–0.20 s
Normal QRS duration
< 0.12 s
QTc (Bazett)
QT/√RR
QTc (Fridericia)
QT/∛RR
QTc (Framingham)
QT + 154·(1 − RR)
Sinus rates
bradycardia < 60, normal 60–100, tachycardia > 100 /min
Escape rates
junctional 40–60, ventricular 20–40 /min
Fast rhythms
SVT 150–250 /min (narrow), VT > 100 /min (wide)

Method

  1. Rate: for a regular rhythm divide 300 by the large boxes or 1500 by the small boxes between two R waves; for an irregular rhythm count the QRS complexes in 6 seconds and multiply by 10.
  2. Rhythm: compare the R–R intervals. Equal is regular; a repeating pattern is regularly irregular; no pattern at all is irregularly irregular.
  3. P waves: is there an upright P wave in lead II before every QRS, all alike? Look for fibrillatory or sawtooth waves, inverted P waves and P waves without a QRS.
  4. PR interval: from the start of P to the start of the QRS, normally 0.12–0.20 s and constant. Watch whether it lengthens, stays fixed before a dropped beat, or varies at random.
  5. QRS duration: below 0.12 s is narrow; 0.12 s or more is wide. Then name the rhythm, and for the QT use QTc = QT/√RR (Bazett) with times in seconds.

Prioritization & delegation

Method

  1. Ask what will harm the patient soonest if nothing is done.
  2. Apply ABC (C-A-B in cardiac arrest), then Maslow: physiological needs before safety, safety before psychological needs.
  3. Compare the options: acute before chronic, unstable before stable, unexpected before expected, systemic before local, and check each finding against the patient’s baseline.
  4. Assess before you act unless it is an emergency; then choose the step the others depend on.
  5. For delegation, check the five rights: task, circumstance, person, directions and supervision. Assessment, teaching and evaluation stay with the RN.

Infection control & patient safety

Method

  1. Start with standard precautions for every patient: hand hygiene, PPE for the expected exposure, safe sharps.
  2. Add precautions by route: contact (gown, gloves), droplet (surgical mask), airborne (N95, negative-pressure room).
  3. Keep sterile items sterile: if in doubt, it is not sterile; replace, never wipe.
  4. Prevent harm in the environment: fall measures, restraints only as a last resort, RACE and PASS for fire.
  5. Check the rights of medication administration, two identifiers and extra safeguards for high-alert drugs; report errors and near misses.

Lab values & electrolytes

Method

  1. Compare the value with the laboratory’s own reference range, then with the patient’s baseline and trend.
  2. Check the sample: hemolysis, a delay, or blood drawn near an IV can give false results.
  3. Link the value to its typical signs and to the drugs and conditions that cause it.
  4. Look for interactions: low potassium or magnesium increases digoxin toxicity; dehydration raises lithium.
  5. Act on the patient: assess, hold a drug if the level is unsafe, read back critical values and inform the prescriber.

2Practice problems

1.Nursing fundamentalsMedium

When measuring a wound, how is the length usually taken?

  1. AIn the head-to-toe direction across the longest part
  2. BFrom the wound to the nearest joint
  3. CIn whichever direction is shortest
  4. DAround the edge of the wound with a tape measure
2.Nursing fundamentalsHard

An 82-year-old takes nine regular medicines and has had two falls this month. What is the most useful next step?

  1. AStop all the medicines straight away
  2. BAsk for a full medication review
  3. CAdvise the patient to stay in bed
  4. DAdd a sedative to help them rest
3.Clinical nursingMedium

What is the most common cause of hypernatraemia in frail older inpatients?

  1. AEating too much salt in one meal
  2. BTaking too many vitamins
  3. CNot drinking enough water
  4. DToo much exercise
4.Clinical nursingHard

A patient with severe sepsis starts bleeding from cannula sites and the gums, with a low platelet count and prolonged clotting times. What is most likely?

  1. AHaemophilia A
  2. BVitamin C deficiency
  3. CDisseminated intravascular coagulation
  4. DAn allergic reaction to the cannula
5.Arterial blood gas interpretationMedium
pH7.357.457.50PaCO₂mmHg354524HCO₃⁻mmol/L222618uncompensatedpartially compensatedfully compensated

A practice arterial blood gas shows pH 7.50, PaCO₂ 24 mmHg (3.2 kPa) and HCO₃⁻ 18 mmol/L. The primary disorder is respiratory alkalosis. How far is it compensated? Click your answer.

pH 7.50PaCO₂ 24 mmHg (3.2 kPa)HCO₃⁻ 18 mmol/L
  1. 1uncompensated
  2. 2partially compensated
  3. 3fully compensated
6.Arterial blood gas interpretationHard
pH7.357.457.29PaCO₂mmHg354526HCO₃⁻mmol/L222612appropriate compensationadded respiratory acidosisadded respiratory alkalosis

A practice gas shows a metabolic acidosis: pH 7.29, PaCO₂ 26 mmHg (3.5 kPa), HCO₃⁻ 12 mmol/L. Compare the measured PaCO₂ with Winter’s formula. Click your interpretation.

pH 7.29PaCO₂ 26 mmHg (3.5 kPa)HCO₃⁻ 12 mmol/L
  1. 1appropriate compensation
  2. 2added respiratory acidosis
  3. 3added respiratory alkalosis
7.Clinical assessment scoresMedium
E2 / 4+V3 / 5+M? / 6GCS 7?

Practice exercise (made-up values, not clinical guidance). A practice chart records GCS 7, with E2 and V3. What motor score M was recorded, and which response does it describe? Give the number.

GCS 7E2V3
M =
8.Clinical assessment scoresHard
not at riskmild riskmoderate riskhigh riskvery high risk

Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Braden scale: sensory perception: slightly limited; moisture: occasionally moist; activity: bedfast; mobility: no limitation; nutrition: very poor; friction and shear: no apparent problem. Use the bands 19–23 not at risk, 15–18 mild, 13–14 moderate, 10–12 high and 9 or below very high. Click the risk level.

  1. 1not at risk
  2. 2mild risk
  3. 3moderate risk
  4. 4high risk
  5. 5very high risk
9.Enteral & parenteral nutrition calculationsMedium
1.5 kcal/mL25 kcal/kg/day? mL/h74 kg24 h/day

Practice exercise (made-up values, not clinical guidance). A 74 kg adult (BMI below 30) needs 25 kcal/kg/day. The tube feed provides 1.5 kcal/mL and runs by pump for 24 hours a day. At what rate R do you set the pump, in mL/h? Round to the nearest whole number.

74 kg25 kcal/kg/day1.5 kcal/mL24 h
R = mL/h
10.Enteral & parenteral nutrition calculationsHard
113 kg176 cmmanBMI = kg/m²E = ? kcal/day

Practice exercise (made-up values, not clinical guidance). A critically ill man is 176 cm tall and weighs 113 kg. The practice protocol gives 14 kcal/kg of actual body weight per day if the BMI is 30–50 kg/m², and 25 kcal/kg of ideal body weight (Devine) per day if the BMI is above 50 kg/m². Find the energy goal E in kcal/day. Round to the nearest whole number.

176 cm113 kgmanBMI 30–50: 14 kcal/kg actualBMI > 50: 25 kcal/kg IBW
E = kcal/day
11.ECG rhythm strip interpretationMedium
II25 mm/s · 10 mm/mV

Measure the QT interval and the R–R interval on this regular lead II strip, then calculate the rate-corrected QTc with Fridericia’s formula QTc = QT/∛RR (both in seconds). Give the answer in seconds to three decimals.

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
QTc = s
12.ECG rhythm strip interpretationHard
II25 mm/s · 10 mm/mVsecond-degree AV block type IIsecond-degree AV block type I (Wenckebach)first-degree AV blockatrial fibrillation

This lead II strip shows a conduction problem between the atria and the ventricles. Which rhythm is it? Click your answer.

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
  1. 1second-degree AV block type II
  2. 2second-degree AV block type I (Wenckebach)
  3. 3first-degree AV block
  4. 4atrial fibrillation
13.Prioritization & delegationMedium

Which statement shows correct understanding of accountability in delegation?

  1. A“The nursing assistant is accountable for whether the task was right to delegate.”
  2. B“If the task goes wrong, only the assistant is responsible.”
  3. C“I stay accountable for deciding to delegate and for following up on the result.”
  4. D“Once I delegate a task, it is no longer my concern.”
14.Prioritization & delegationHard

A nurse teaches a patient to inject enoxaparin at home. Which statement shows a need for further teaching?

  1. A“I will inject into the fat of my abdomen, away from the navel.”
  2. B“I will change the injection site each time.”
  3. C“I will rub the area after the injection to help it absorb.”
  4. D“I will tell my doctor if I notice unusual bruising or bleeding.”
15.Infection control & patient safetyMedium

Which statement about the use of physical restraints is correct?

  1. AStanding as-needed restraint orders are good practice
  2. BAlternatives come first, and a time-limited order is needed
  3. CRestraints can be used whenever the unit is short of nursing staff
  4. DRestraints are checked once at the end of each shift
16.Infection control & patient safetyHard

A nurse teaches parents about using an infant car seat. Which statement shows a need for further teaching?

  1. A“We will install the seat in the back seat, facing the rear.”
  2. B“We will put the rear-facing seat in the front so we can see the baby.”
  3. C“We will use the car seat for every trip, even short ones.”
  4. D“We will make sure the harness straps are snug against the baby’s chest.”
17.Lab values & electrolytesMedium

A patient taking a statin reports new, unexplained muscle pain and weakness. Which laboratory test would the nurse expect to be ordered?

  1. ASerum lipase
  2. BSerum ammonia
  3. CCardiac troponin
  4. DCreatine kinase (CK)
18.Lab values & electrolytesHard

Which set of results is most typical of iron-deficiency anemia?

  1. AHigh hemoglobin and high hematocrit
  2. BLow hemoglobin, small red cells (low MCV) and low ferritin
  3. CLow hemoglobin, large red cells (high MCV) and high ferritin
  4. DNormal hemoglobin with a high platelet count only

3Solutions

1.Nursing fundamentals

Answer: A · In the head-to-toe direction across the longest part

Why this is the answer

Using the body's head-to-toe axis for length and side-to-side for width keeps measurements consistent between nurses, so changes in size are meaningful.

Answer

A · In the head-to-toe direction across the longest part
2.Nursing fundamentals

Answer: B · Ask for a full medication review

Why this is the answer

Polypharmacy increases the risk of falls, side effects and interactions in older adults. A review by the prescriber or pharmacist can stop or adjust medicines safely.

Answer

B · Ask for a full medication review
3.Clinical nursing

Answer: C · Not drinking enough water

Why this is the answer

Hypernatraemia usually reflects water deficit, often in patients who are confused, unable to drink independently or losing fluid through fever or diarrhoea. Supporting fluid intake prevents it.

Answer

C · Not drinking enough water
4.Clinical nursing

Answer: C · Disseminated intravascular coagulation

Why this is the answer

In DIC, widespread activation of clotting consumes platelets and clotting factors, causing both small clots and bleeding. Treating the underlying cause and replacing blood products as needed are key.

Answer

C · Disseminated intravascular coagulation
5.Arterial blood gas interpretation

Answer: partially compensated

Reading a blood gas (ROME): first the pH: below 7.35 is acidaemia, above 7.45 alkalaemia. Then find the value that explains it. PaCO₂ (normal 35–45 mmHg, 4.7–6.0 kPa) is the respiratory part and moves Opposite to the pH in a respiratory disorder; HCO₃⁻ (normal 22–26 mmol/L) is the metabolic part and moves in the same direction as the pH (Respiratory Opposite, Metabolic Equal). The other value shows the compensation: normal means uncompensated; abnormal in the direction that pulls the pH back while the pH is still abnormal means partially compensated; a normal pH with both values abnormal means fully compensated. Ranges differ slightly between laboratories; these are practice values.

ROME, value by value

pH 7.50: alkalaemia (above 7.45)
PaCO₂ 24 mmHg: low (35–45)
HCO₃⁻ 18 mmol/L: low (22–26)

Compensation

partially compensated

Answer

partially compensated
6.Arterial blood gas interpretation

Answer: appropriate compensation

Expected compensation: in metabolic acidosis Winter’s formula predicts PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2 mmHg; a measured value above that range points to an additional respiratory acidosis, below it to an additional respiratory alkalosis. The anion gap AG = Na⁺ − (Cl⁻ + HCO₃⁻), normally about 8–12 mmol/L, separates high-gap from normal-gap metabolic acidosis; low albumin hides a high gap (add 2.5 per g/dL that albumin is below 4.0). The delta ratio (AG − 12)/(24 − HCO₃⁻) between about 0.8 and 2 fits a pure high-gap acidosis (some texts use 1 instead of 0.8), below that an added normal-gap acidosis, and above 2 an added metabolic alkalosis.

Expected PaCO₂

1.5·12 + 8 = 26 → 24–28 mmHg

Compare

measured: 26 mmHg → appropriate compensation

Answer

appropriate compensation
7.Clinical assessment scores

Answer: M = 2

Glasgow Coma Scale: add the best response in three areas. Eye opening E: 4 spontaneous, 3 to sound or speech, 2 to pressure, 1 none. Verbal V: 5 oriented, 4 confused, 3 inappropriate words, 2 incomprehensible sounds, 1 none. Motor M: 6 obeys commands, 5 localises, 4 normal flexion (withdraws), 3 abnormal flexion, 2 extension, 1 none. The total runs from 3 to 15. After a head injury, 13–15 is usually called mild, 9–12 moderate and 3–8 severe.

Motor score

M = 7 − 2 − 3 = 2
M2: extension of the arms and legs (abnormal extension)

Answer

M = 2
8.Clinical assessment scores

Answer: mild risk

Braden scale: six subscales for pressure-injury risk. Sensory perception, moisture, activity, mobility and nutrition score 1 to 4, from the worst level (1) to no problem (4); friction and shear scores 1 to 3. The total runs from 6 to 23, and a lower total means a higher risk. Common bands: 19–23 not at risk, 15–18 mild risk, 13–14 moderate risk, 10–12 high risk and 9 or below very high risk.

Score each subscale

sensory perception: slightly limited → 3
moisture: occasionally moist → 3
activity: bedfast → 1
mobility: no limitation → 4
nutrition: very poor → 1
friction and shear: no apparent problem → 3

Add

Braden total = 3 + 3 + 1 + 4 + 1 + 3 = 15

Risk level

15 → mild risk

Answer

mild risk
9.Enteral & parenteral nutrition calculations

Answer: R = 51 mL/h

Needs and free water: energy needs are often estimated as kcal/kg/day × weight and protein needs as g/kg/day × weight. A formula is only partly water, so its free water = volume × water fraction; water flushes make up the rest of the daily fluid goal. Ideal body weight (Devine): IBW = 50 kg + 2.3 kg for every inch over 5 feet (60 in) for men, and 45.5 kg + 2.3 kg per inch over 60 in for women; 1 in = 2.54 cm. The formula is meant for adults at least 152.4 cm (5 ft) tall. The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Energy needed

E = 25·74 = 1850 kcal/day

Daily volume

V = 1850/1.5 = 1233 mL/day

Pump rate

R = 1233/24 = 51.39 ≈ 51 mL/h

Answer

R = 51 mL/h
10.Enteral & parenteral nutrition calculations

Answer: E = 1582 kcal/day

Ideal body weight (Devine): IBW = 50 kg + 2.3 kg for every inch over 5 feet (60 in) for men, and 45.5 kg + 2.3 kg per inch over 60 in for women; 1 in = 2.54 cm. The formula is meant for adults at least 152.4 cm (5 ft) tall. Obesity in critical illness (ASPEN/SCCM 2016): BMI = weight/height² (kg/m²). For BMI 30–50 the energy goal is 11–14 kcal/kg of actual body weight per day; above 50 it is 22–25 kcal/kg of ideal body weight per day. The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Body mass index

BMI = 113/1.76² = 36.48 kg/m²

Energy goal

BMI 30–50: kcal per kg of actual body weight.

E = 14·113 = 1582 kcal/day

Answer

E = 1582 kcal/day
11.ECG rhythm strip interpretation

Answer: QTc = 0.382 s

QT and QTc: the QT interval runs from the start of the QRS complex to the end of the T wave. It shortens as the heart rate rises, so it is corrected for rate with the R–R interval in seconds: Bazett QTc = QT/√RR and Fridericia QTc = QT/∛RR. Bazett is the formula most textbooks use; it over-corrects at fast rates, where Fridericia is preferred. Limits differ between references: a QTc above about 0.45 s in men or 0.46 s in women is usually called prolonged, and above 0.50 s markedly prolonged.

Measure

QT = 9 × 0.04 = 0.36 s
RR = 21 × 0.04 = 0.84 s

Fridericia’s formula

QTc = 0.36/∛0.84 = 0.36/0.9435 = 0.382 s

Answer

QTc = 0.382 s

Within the usual limits (about 0.45 s for men, 0.46 s for women). (382 ms)

12.ECG rhythm strip interpretation

Answer: second-degree AV block type I (Wenckebach)

AV blocks: march out the P waves and check which ones are followed by a QRS. First-degree: every P conducted, PR constant and above 0.20 s. Second-degree type I (Mobitz I, Wenckebach): the PR lengthens from beat to beat until one P wave is not conducted, then the cycle starts again (group beating). Second-degree type II (Mobitz II): the PR of the conducted beats stays constant, and P waves are suddenly not conducted; the QRS is often wide. Third-degree (complete) block: P waves and QRS complexes are each regular but independent, the PR varies at random and the atrial rate is faster than the escape rate (junctional 40–60/min with a narrow QRS, ventricular 20–40/min with a wide QRS). A 2:1 block cannot be called type I or type II from one strip.

Five steps

1. Rate: 5 QRS complexes in 6 s, × 10 = 50 per minute.
2. Rhythm: regularly irregular, the QRS complexes come in groups separated by a pause (group beating).
3. P waves: upright and regular (P–P 0.92 s, 65 per minute); one P in every 4 is not followed by a QRS.
4. PR interval: lengthens 0.18 → 0.30 → 0.36 s, then a P wave is not conducted.
5. QRS: 0.06 s, narrow (below 0.12 s).

Interpretation

second-degree AV block type I (Wenckebach)

Answer

second-degree AV block type I (Wenckebach)
13.Prioritization & delegation

Answer: C · “I stay accountable for deciding to delegate and for following up on the result.”

Why this is the answer

The delegating nurse is accountable for the decision to delegate and for supervising and evaluating. The delegate is responsible for performing the task correctly within their competence.

Answer

C · “I stay accountable for deciding to delegate and for following up on the result.”
14.Prioritization & delegation

Answer: C · “I will rub the area after the injection to help it absorb.”

Why this is the answer

Rubbing the site after a low-molecular-weight heparin injection increases bruising. The abdomen away from the navel, rotating sites and reporting bleeding are correct.

Answer

C · “I will rub the area after the injection to help it absorb.”
15.Infection control & patient safety

Answer: B · Alternatives come first, and a time-limited order is needed

Why this is the answer

Restraints are used only when other measures have failed and the patient or others are at risk. An order that is time-limited and regularly reviewed is needed, “as needed” orders are not allowed, and the patient is monitored often.

Answer

B · Alternatives come first, and a time-limited order is needed
16.Infection control & patient safety

Answer: B · “We will put the rear-facing seat in the front so we can see the baby.”

Why this is the answer

A rear-facing car seat must never be placed in front of an active airbag, which can strike the seat with great force. Infants ride rear-facing in the back seat, with a snug harness, on every trip.

Answer

B · “We will put the rear-facing seat in the front so we can see the baby.”
17.Lab values & electrolytes

Answer: D · Creatine kinase (CK)

Why this is the answer

Statins can cause myopathy and, rarely, rhabdomyolysis. A raised CK confirms muscle injury, and the provider may stop the statin. The nurse also asks about dark urine, which can signal myoglobin in the urine.Checked against: Creatine Kinase · MedlinePlus (NIH) (2023)

Answer

D · Creatine kinase (CK)
18.Lab values & electrolytes

Answer: B · Low hemoglobin, small red cells (low MCV) and low ferritin

Why this is the answer

Iron deficiency causes a microcytic anemia (low MCV) with low iron stores (low ferritin). Large red cells suggest vitamin B12 or folate deficiency.Checked against: Ferritin Blood Test · MedlinePlus (NIH) (2025); RBC indices · MedlinePlus (NIH) (2026)

Answer

B · Low hemoglobin, small red cells (low MCV) and low ferritin

ExamProblems · examproblems.com/courses/nursing-fundamentals